Hail, Buchanan
- When
- June 17, 11:33 PM CST
- Where
- Buchanan County, Hazleton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.617, -91.900
Golfball sized hail reported by law enforcement.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 17, 1:55 PM CST, 9 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CDT SUN JUN 17 2001 ZONAL FLOW CONTINUES ACROSS NORTHERN CONUS WITH IMBEDDED SHORTWAVES AND UPPER JET FEATURES TO INTERACT WITH VARIOUS SURFACE BOUNDARIES OVER REGION TO KEEP THUNDERSTORM CHANCES IN FORECAST THROUGH AT LEAST NEXT 48 HOURS. AT SURFACE...WARM FRONT REACHED FROM LOW OVER SW SD ARCHING SE ACROSS NE NEB INTO W CENTRAL IA AND THEN ALONG IA/MO BORDER TO W CENTRAL IL AT 18Z. PERSISTENT TSRA CONTINUING EAST INTO NE MO ALONG FRONT. DEWPOINTS POOLING IN UPPER 60S TO LOWER 70S NORTH OF FRONT IN FAR SOUTHERN ZONES. H85 FRONT AT 12Z WAS IN SIMILAR LOCATION AS CURRENT SURFACE FRONT WITH NOSE OF 30KT JET FEEDING HIGH BASED CONVECTION IN NEB INTO FAR WRN IA. 18Z AREA OF 3 HOUR PRESSURE FALLS IN WESTERN IA...H3 DIVERGENCE...AND H5 SHORTWAVE SHOULD SUPPORT ORGANIZED CONVECTION IN WESTERN IA LATE THIS AFTERNOON THAT SHOULD TURN E-SE ALONG THICKNESS AXIS AND H85 FRONT INTO CWA THIS EVENING. HAVE KEPT LIKELY POPS ALONG AND NORTH OF FRONT IN CENTRAL AND NORTHERN ZONES FOR TONIGHT WITH MENTION OF HEAVY RAINFALL WITH POSSIBLE TRAINING ALONG FRONT AXIS AS IT LIFTS NORTH. GUIDANCE AGAIN IN POOR AGREEMENT WITH SURFACE LOW IN HIGH PLAINS AND LOCATION OF SURFACE FRONT. WENT ALONG WITH AVN FOR MOST PART WITH FRONT LIFTING NORTH OF IA/IL TONIGHT AND BREEZY SW WINDS FOR MONDAY. GUIDANCE TEMPERATURES MAY BE TOO COOL WITH STRONG SW SURFACE FLOW... BUT MUCH WILL DEPEND ON CLOUD COVER FROM OVERNIGHT CONVECTION AND WENT NEAR TO SLIGHTLY ABOVE GUIDANCE. WITH OUTFLOW BOUNDARIES MAJOR FACTOR IN CONVECTION LOCATION...KEPT SCATTERED POPS FOR ALL ZONES. NW HALF CWA IN SPC MODERATE RISK FOR MONDAY AND WITH FRONT EXPECTED TO PUSH BACK S-SE WITH AID OF NEXT STONG SHORTWAVE ALONG US/CAN BORDER OVERNIGHT. GOING LIKELY POPS LOOK REASONABLE. LARGE DIFFERENCE BETWEEN MAV AND FWC HIGHS FOR TUESDAY DUE TO DIFFERING FRONTAL POSITION. THINK AVN GOING TOO COLD AND HAVE COMPROMISED TOWARD WARMER FWC. PINNING DOWN CONVECTION AS IT EXITS TO SE WITH WEAK HIGH BUILDING IN DIFFICULT...BUT WENT WITH MAINLY MORNING POPS WORDING. KEPT RAIN CHANCES IN EXTENDED THROUGH THURSDAY AS GUIDANCE CONTINUES TO INDICATE LONG WAVE POS TILT TROUGH AXIS DEVELOPING OVER GREAT LAKES BY MIDWEEK AND THEN SHIFTING SE BY FRIDAY. COULD SEE SOME SHOWERS FRIDAY AND MONDAY IF CUT OFF LOW INDICATED BY MRF DEVELOPS OVER =OHIO VALLEY...BUT WILL KEEP DRY FOR NOW. .DVN... IA...NONE. IL...NONE. MO...NONE. SHEETS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM EAST DUBUQUE IL 45 MPH TSTM GUST
06/17/01 JODAVIESS 8 INCH BRANCH DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0826 PM APPLE RIVER IL FUNNEL CLOUD
06/17/01 JODAVIESS JUST NORTH OF
TOWN.
REPORTED BY
PUBLIC.IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 845 PM CDT SUN JUN 17 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 438 HAS BEEN CANCELED... SEVERE THUNDERSTORM WATCH NUMBER 438...WHICH HAD INCLUDED PARTS OF SOUTHERN IOWA AND NORTHERN MISSOURI...HAS BEEN CANCELED AS OF 830 PM. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER TONIGHT. JAZ
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 845 PM CDT SUN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
920 PM CDT SUN JUN 17 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM EAST DUBUQUE IL 45 MPH TSTM GUST
06/17/01 JODAVIESS 8 INCH BRANCH DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0826 PM APPLE RIVER IL FUNNEL CLOUD
06/17/01 JODAVIESS JUST NORTH OF
TOWN.
REPORTED BY
PUBLIC.The La Crosse radar (KARX), 146 km away, was scanning. The volume nearest the first event began at 05:35 UTC.
2 hail. Local standard time, as filed.
Golfball sized hail reported by law enforcement.
Penny sized hail reported by a trained spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256394, 5256395.